Significant Weight Loss in a Patient Taking Olmesartan: An Unusual Case Report

(E-pub Ahead of Print)

Author(s): Andromachi Makri, Matilda Florentin*, Moses S. Elisaf, George Liamis.

Journal Name: Current Drug Safety

Submit Manuscript
Submit Proposal

Abstract:

Objective: Olmesartan-induced enteropathy consists a syndrome that mimics celiac disease both clinically and histologically. Cases of this entity have sporadically been reported since 2012 and are usually characterized by severe diarrhea and malabsorption, followed by significant weight loss.

Case report: Herein, we report an uncommon case of this syndrome, where weight loss preceded several months the onset of gastrointestinal symptoms. Physicians should be aware of unexplained weight loss in patients taking olmesartan, as prompt discontinuation of the drug may prevent the deleterious consequences of malabsorption.

Keywords: enteropathy, olmesartan, weight loss

Rights & PermissionsPrintExport Cite as


Article Details

(E-pub Ahead of Print)
DOI: 10.2174/1574886314666190307142111
Price: $95

Article Metrics

PDF: 7